Boggis, E.M., Milo, M. and Walters, K. (2016) eQuIPS: eQTL Analysis Using Informed Partitioning of SNPs – A Fully Bayesian Approach. Genetic Epidemiology, 40 (4). pp. 273-283. ISSN 1098-2272
Abstract
We develop a Bayesian multi-SNP MCMC approach that allows published functional significance scores to objectively inform SNP prior effect sizes in eQTL studies. We developed the Normal Gamma prior to allow the inclusion of functional information. We partition SNPs into pre-defined functional groups and select prior distributions that t the group-specific observed functional significance scores. We test our method on two simulated datasets and previously analysed human eQTL data containing validated causal SNPs. In our simulations the modified Normal Gamma always performs at least as well, and generally outperforms, the other methods considered. When analysing the human eQTL data we placed all SNPs into their actual functional group. The ranks of the four validated causal SNPs analysed using the modified Normal Gamma increase dramatically compared to those of the other methods considered. Using our new method, three of the four validated SNPs are ranked in the top 1% of SNPs and the other is in the top 2%. For the standard Normal Gamma, the best of the other methods, the four validated SNPs had ranks in the top 1%, 4%, 20% and 59%. Crucially these substantive improvements in the ranks make it highly likely that most, if not all, of these validated SNPs would have been flagged for follow-up using our new method whereas at least two of them would certainly not have been using the current approaches.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Editors: |
|
Copyright, Publisher and Additional Information: | © 2016 WILEY PERIODICALS, INC. This is an author produced version of a paper subsequently published in Genetic Epidemiology. Uploaded in accordance with the publisher's self-archiving policy. |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Science (Sheffield) > School of Mathematics and Statistics (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 23 Feb 2016 13:26 |
Last Modified: | 12 Apr 2017 09:35 |
Published Version: | http://dx.doi.org/10.1002/gepi.21961 |
Status: | Published |
Publisher: | Wiley |
Refereed: | Yes |
Identification Number: | 10.1002/gepi.21961 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:95043 |